Event Registration - Indiana Optometric Association
2023 IOA Fall Seminar
10/4/2023 - 10/5/2023


Location: Indiana Memorial Union, 900 E. 7th Street, Bloomington, IN 47405


Register on or before Sept. 20 to avoid the $35 late fee!




Event Description
Offering split day registration and 14 hours of IOB credit (10 hours Legend Drug), the popular IOA Fall Seminar will be held at the Indiana Memorial Union on the IU campus in Bloomington. Register on or before Sept. 20 to avoid the $35 late fee. 

Room reservations are available at the Indiana Memorial Union and fill up quickly. Visit https://imu.indiana.edu/hotel/index.html or call 800-209-8145 and use the group code (not the promotion code) INOPT23. The IOA room block will be released on Sept. 3.

Wednesday, Oct 4              

8 –– 9 am    
Registration and Continental Breakfast 
 

9 – 10 am
Beyond Warm Compresses: Thermal Expression for MGD
Melanie Denton, OD, Salisbury, NC

Warm compresses have been the standard of care for many years for meibomian gland obstruction, but compliance and adherence is pretty low. Enter: in-office heat and expression. This course will cover the different types of heat + expression in-office procedures you can consider for your patients including Lipiflow, Miboflow, Tearcare, and iLux as well as some tips for implementation. 1 hour IOB and Legend Drug

10 – 11 am
Dry Eye is a Skin Disease! Rosacea Explored
Melanie Denton, OD, Salisbury, NC

With Ocular Surface Disease treatment options greatly expanding in the last few years, Ocular Rosacea has come to the forefront in clinics, and patients are more interested than ever to understand their condition and how best to alleviate it. This course will explain the types of rosacea, including but not limited to Ocular Rosacea, and touch on new ways of treating it from the eye care perspective and expanding into dermatologic and esthetics schools of thought. 1 hour IOB and Legend Drug

11 am – Noon
Add Esthetics to Your Practice
Melanie Denton, OD, Salisbury, NC​

This course will discuss recent advancements in aesthetics and how they can be incorporated into an optometric practice from skincare discussions to dealing with a lash obsessed culture to improving esthetics of the face with the happy side effects of dry eye treatments. 1 hour IOB and Legend Drug

Noon – 1:30 pm
Lunch in Alumni Hall with special presentation by the AOA

1:30 – 3:30 pm
Macular Degeneration Update – New Technologies and Therapies
Mark Dunbar, OD, Coral Gables, FL​

The landscape of macular degeneration has completely changed over the past few years. There are now better and more durable treatments for wet macular degeneration, and it looks like we are finally going to have treatments for geographic atrophy. This lecture will provide an update on new treatments and technologies and how optometry plays a critical role being on the front lines of eye care across the country. 2 hours IOB and Legend Drug

3:30 – 5:30 pm
The Glaucoma Puzzle: When the Pieces Don't Always Fit
Mark Dunbar, OD, Coral Gables, FL​

Glaucoma is a complex disease that results in characteristic optic nerve cupping and visual field loss. What do you do when the pieces of the glaucoma puzzle fit? Is this really glaucoma? Is this patient progressing? This course will provide an overview of how diagnostic testing can help in the diagnosis and management of glaucoma and the role IOP plays in causing damage. 2 hours IOB and Legend Drug

5:30 pm – 7:30 pm
Reception and Student Networking

Stop by Alumni Hall for appetizers, drinks and the opportunity to connect with your peers and current IU School of Optometry students! Included during the reception will be the students’ equipment show and an opportunity to network with IU School of Optometry Students. If you are looking to hire an associate soon or planning to transition into retirement within the next few years, you are encouraged to participate in this event where you will be able to meet IUSO 3rd and 4th year students. The organizers will be seeking doctors to discuss the various modes of practice available to Optometrists.
 
Thursday, October 5                        
 
7 –– 8 am    
Registration and Continental Breakfast 
 

8 – 11 am
Clinical Grand Rounds
Patrick Vollmer, OD, Shelby, NC

This course will highlight commonly seen ocular emergencies in everyday practice ranging from acute to chronic conditions. Each presentation will have a full case history followed by treatment protocols and progress pictures. Topical and systemic drugs will be discussed in detail. Select new and emerging drugs will be discussed throughout the lecture. 3 hours IOB and Legend Drug

11 am – Noon
Managing Hyperopia During Infancy and Early Childhood
T. Rowan Candy, OD, Interim Dean IUSO, Bloomington, IN
Young children are at risk for strabismus and amblyopia. These conditions are associated with both hyperopia and anisometropia. This course reviews the interaction between hyperopia, anisometropia, amblyopia and strabismus in infants and preschoolers in the context of clinical assessment and care. 1 hour IOB

Noon – 1:30 pm
Lunch is on your own


1:30 – 2:30 pm
Contact Lens Update

Julie DeKinder, OD, St. Louis, MO
This course will give an overview of current contact prescribing practices and educate practitioners on changes in the contact lens and care industry. It will provide an overview of advances and new products in all areas of contact lenses, including product development, science, and success. 1 hour IOB

2:30 – 3:30 pm
Scleral Lenses Fitting (Advanced)

Julie DeKinder, OD, St. Louis, MO
A one-hour CE course will focus on the basics of scleral lens fitting and troubleshooting scleral lens fits. Discussion will include anterior segment topographical analysis, lens selection, lens fitting, material selection, care systems, and troubleshooting. 1 hour IOB

3:30 – 4:30 pm
Multifocal Lens Design and Fitting Update

Julie DeKinder, OD, St. Louis, MO
This course will focus on multifocal lens design and fitting for the presbyopic patient. A variety of lenses for the correction of presbyopia will be discussed highlighting lens designs and fitting tips for success. Patient case reports will be included throughout the course. Lenses discussed will include soft multifocal lenses, hybrid multifocal lenses, corneal gas permeable lenses, and scleral multifocal contact lenses. 1 hour IOB
Details
Should any scheduling changes be necessary, they will be posted on this webpage.

Price includes education, breakfast and breaks for both days, and Wednesday luncheon and reception. 

Questions? Contact the IOA at 317-237-3560 or education@ioa.org.

Refund Policy
All requests for refunds must be made in writing and must be postmarked or sent via email no later than Sept. 20, 2023. Refund requests made on or before Sept. 20, 2023, will receive a full refund. Requests made between Sept. 21 and Oct. 3, 2023, will receive a 75% refund. No refunds will be made after Oct. 3, 2023.